zbMATH — the first resource for mathematics

Generating a random permutation with random transpositions. (English) Zbl 0485.60006

60B15 Probability measures on groups or semigroups, Fourier transforms, factorization
60J10 Markov chains (discrete-time Markov processes on discrete state spaces)
15B51 Stochastic matrices
Full Text: DOI
[1] Aldous, D.: Mixing time inequalities for finite Markov chains. Manuscript circulated, January 1980
[2] Ayoub, R.: An Introduction to the Analytic Theory of Numbers. Amer. Math. Soc. Rhode Island: Providence 1963 · Zbl 0128.04303
[3] Bhattacharya, R.N.: Speed of convergence of the n-fold convolution of a probability measure on a compact group. Z. Wahrscheinlichkeitstheorie verw. Gebiete 25, 1-10 (1972) · Zbl 0247.60008 · doi:10.1007/BF00533331
[4] Curtis, C.W., Reiner, I.: Representation Theory of Finite Groups and Associative Algebras. New York: Interscience 1962 · Zbl 0131.25601
[5] Diaconis, P., Flatto, L., Shepp, L.: On generating a random permutation with transpositions. Unpublished manuscript 1980
[6] Feller, W.: An Introduction to Probability Theory and its Applications, Vol. 1, 3rd ed. New York: Wiley 1968 · Zbl 0155.23101
[7] Frobenius, F.G.: über die Charakter der Symmetrischen Gruppen. Berliner Berichte (1901) · JFM 32.0136.02
[8] Griffeath, D.: A maximal coupling for Markov chains. Z. Wahrscheinlichkeitstheorie verw. Gebiete 31, 15-106 (1975) · Zbl 0301.60043 · doi:10.1007/BF00539434
[9] Hewitt, E., Ross, K.A.: Abstract Harmonic Analysis II. Berlin: Springer-Verlag 1970 · Zbl 0213.40103
[10] Heyer, H.: Probability Measures on Locally Compact Groups. Berlin: Springer-Verlag 1977 · Zbl 0376.60002
[11] Ingram, R.E.: Some characters of the symmetric group. Proc. Amer. Math. Soc. 1, 358-369 (1950) · Zbl 0054.01103 · doi:10.1090/S0002-9939-1950-0036761-1
[12] James, G.D.: The Representation Theory of the Symmetric Groups. Lecture Notes in Mathematics 682. Berlin-Heidelberg-New York: Springer-Verlag 1978 · Zbl 0393.20009
[13] Knuth, D.: The Art of Computer Programming, Vol.II. Reading, Massachusetts: Addison Wesley 1969 · Zbl 0191.18001
[14] Littlewood, D.E.: The Theory of Group Characters, 2nd ed. London: Oxford University Press 1958 · Zbl 0079.03604
[15] MacDonald, I.G.: Symmetric Functions and Hall Polynomials. London: Oxford University Press 1979 · Zbl 0487.20007
[16] Major, P., Shlosman, S.B.: A local limit theorem for the convolution of a probability measure on a compact group. Z. Wahrscheinlichkeitstheorie verw. Gebiete 50, 137-148 (1979) · Zbl 0414.60011 · doi:10.1007/BF00533635
[17] Marshall, A.W., Olkin, I.: Inequalities: Theory of Majorization and its Applications. New York: Academic Press 1974 · Zbl 0437.26007
[18] Reeds, J.: An analysis of Riffle shuffles. (Unpublished manuscript 1980)
[19] Robbins, D.P., Bolker, E.D.: The bias of three pseudo random shuffles, (to appear in Aequations Mathematicae) · Zbl 0483.05008
[20] Serre, J.P.: Linear Representations of Finite Groups. New York-Berlin-Heidelberg: Springer 1977 · Zbl 0355.20006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.